Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 4, NWS San Angelo, TX

October 8, 2018Kimble County, Texas

NWS San Angelo, TX issued this river flood warning at Oct 8, 2018, 7:41 AM CDT for Kimble County, Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2018, 7:41 AM CDT (12:41 UTC)
Expired
Oct 9, 2018, 7:59 PM CDT
In force
36 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Moderate

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River near Junction (JNCT2). The gauge peaked at 31.44 ft at Oct 8, 2018, 10:00 AM CDT.

actionminormoderatemajor10203010/0810/0910/1010/11
Action stage
12 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:55 AM CDT, 46 minutes earlier.

Area forecast discussion, Oct 8, 6:55 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
655 AM CDT Mon Oct 8 2018

.AVIATION...
/12Z TAFS/

Scattered showers and a few thunderstorms will affect mainly
the southern terminals this morning, where MVFR ceilings and
some reduction in visibilities can be expected. VFR conditions
are expected later this afternoon, with a few showers and storms
possible. Due to coverage uncertainties this afternoon, will only
mention VCSH at this time. Deteriorating conditions expected
overnight as convection becomes more widespread across the area
towards the latter part of the forecast period. Carrying thunder
at all terminals after 06Z.

&&

.PREV DISCUSSION... /issued 445 AM CDT Mon Oct 8 2018/

SHORT TERM...
(Today and Tonight)

A Flash Flood Watch remains in effect until 7 AM CDT Tuesday as
ongoing heavy rain is possible. A broad area of heavy rain across
Junction and Sonora at 316 AM CDT will continue to move north this
morning before weakening. A brief break in the rain is possible
late this morning and into the early afternoon hours. Then,
another round of storms is expected to kick in this evening and
Tuesday morning. Flood concerns are still high given the recent
rain and the higher potential for runoff. Lastly, a severe weather
threat is expected for this evening and overnight as well. Large
hail, damaging winds, and an isolated tornado are all possible in
addition to the flood concerns.

LONG TERM...
(Tomorrow through Sunday)

As mentioned in the short term discussion, flooding and severe
weather remains a distinct possibility for Tuesday morning. Then,
drier conditions are expected for Tuesday evening through Thursday
before another upper level disturbance moves through. In addition,
the remnants of tropical cyclone Sergio could move across the
Desert Southwest over the weekend further adding to the rain
chances. However, rain chances will be kept fairly low due to the
uncertainty in the movement of Sergio's remnants.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 79  65  76  54 /  60  90  90  10
San Angelo 	 81  65  79  55 /  70  90  70  10
Junction 	 78  69  80  59 /  80  80  80  20
Brownwood 	 79  68  76  57 /  50  70  90  10
Sweetwater 	 77  62  75  54 /  70  90  70  10
Ozona      	 77  64  77  55 /  80  90  70  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for Callahan-Coke-
Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan-
Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor-
Throckmorton-Tom Green.

&&

99/99/24
Hazardous weather outlook, Oct 8, 5:22 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
522 AM CDT Mon Oct 8 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
522 AM CDT Mon Oct 8 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Heavy rainfall and a threat for flash flooding will possible
across the area through tonight. A Flash Flood Watch remains in
effect for the Big Country, Concho Valley, and northern Edwards
Plateau until 7 AM Tuesday. In addition, a few strong to severe
thunderstorms will be possible mainly this evening and overnight.
Large hail and damaging winds will be the main hazards, although
an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms and heavy rainfall will be possible into Tuesday
morning. Heavy rainfall and potential flash flooding will
be the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:17 PM CDTSpecial Weather StatementSJTMenard43 min
Oct 8, 2:10 AM CDTAreal Flood AdvisorySJTKimble, Sutton3 hr
Oct 8, 2:33 AM CDTFlash Flood WarningSJTKimble3 hr
Oct 8, 4:30 AM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Oct 8, 4:30 AM CDTAreal Flood AdvisorySJTKimble, Menard3 hr
Oct 8, 6:03 AM CDTAreal Flood AdvisorySJTConcho, McCulloch, Menard3 hr
Oct 8, 7:27 AM CDTFlash Flood WarningSJTKimble3 hr
Oct 8, 9:27 AM CDTAreal Flood AdvisorySJTBrown2 hr
Oct 8, 10:40 AM CDTAreal Flood WarningSJTKimble3 hr
Oct 8, 11:09 AM CDTRiver Flood WarningSJTMason47 hr
Oct 8, 3:31 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Oct 8, 5:45 PM CDTSpecial Weather StatementSJTRunnels45 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.